Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Was taking Ortho Tri-Cyclen, switched to yaz. Why am I continuously bleeding? Due to switching?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
I was taking Ortho Tri-Cyclen for over a year and my regular doctor switched me to yaz. I have been taking yaz for 2 months and I had my period and stopped for 2 days, now I have been bleeding on and off ever since. I was wondering if this could be caused from switching the pills and what I should do? Thanks
Posted Fri, 1 Jun 2012 in Pregnancy
Answered by Dr. Minoo Bhagia 5 hours later

Thanks for writing to us

You were taking triphasic pill containing progesterone and oestrogen and now switched to taking dosperinone. Dosperinone is usually given for premenstrual syndrome and polycystic ovaries as well as birth control. Switching from one pill to another can cause irregular cycles. Your current menstrual disturbances are probably attributed to change in medications.

It is always best to take low dose pills which act according to cycle; such as triphasic pills. I am not sure why your medications were changed. Discuss with your prescribing doctor.

You should get an ultrasound done to rule out any ovarian cyst or endometrial hyperplasia if any.
In addition get your thyroid profile checked too.

Hope I have provided you with sufficient information with regards to your concern. Let me know if you need any more help.

Best wishes
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor